Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 249, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 13, 2005, 10:48 PM CDT for Crawford County, Franklin County, Missouri. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2005, 10:48 PM CDT (03:48 UTC)
- Expired
- Sep 13, 2005, 11:30 PM CDT
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Crawford County, MO, Franklin County, MO
The radar
The St Louis radar (KLSX), 70 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 10:50 PM CDT | TSTM WND DMG | New Haven, MO | NUMEROUS LARGE TREE LIMBS BLOWN DOWN BETWEEN NEW HAVEN AND WASHINGTON. |
| Sep 13, 11:00 PM CDT | TSTM WND DMG | Steelville, MO | NUMEROUS TREES DOWN NORTHEAST OF BOURBON AND STEELVILLE AREAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.8 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1509 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 2064 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 140352
SVRLSX
MOC055-071-140430-
/O.NEW.KLSX.SV.W.0249.050914T0348Z-050914T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1048 PM CDT TUE SEP 13 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN EAST CENTRAL MISSOURI
FRANKLIN COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 1130 PM CDT
* AT 1044 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES WEST OF NEW HAVEN TO GERALD TO 11 MILES WEST OF
STEELVILLE. THIS LINE OF STORMS WAS MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEW HAVEN
BEAUFORT
LEASBURG
STEELVILLE
BOURBON
SULLIVAN
WASHINGTON
UNION
ST. CLAIR
PARKWAY
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3863 9137 3829 9138 3782 9154 3772 9125
3777 9112 3820 9107 3822 9080 3857 9073
$$
GKS2 follow-up statements
000
WWUS53 KLSX 140421
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1119 PM CDT TUE SEP 13 2005
MOC055-071-140430-
/O.CON.KLSX.SV.W.0249.000000T0000Z-050914T0430Z/
CRAWFORD MO-FRANKLIN MO-
1119 PM CDT TUE SEP 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 PM CDT FOR
FRANKLIN AND CRAWFORD COUNTIES...
AT 1114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH FROM WASHINGTON TO CHERRYVILLE...MOVING
SOUTHEAST AT 45 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
DAVISVILLE...DILLARD...VILLA RIDGE...MOSELLE...GRAY
SUMMIT...ROBERTSVILLE...LONEDELL...CATAWISSA AND PACIFIC.
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING
WIDESPREAD WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS
LAT...LON 3863 9137 3829 9138 3782 9154 3772 9125
3777 9112 3820 9107 3822 9080 3857 9073
$$
GKS000
WWUS53 KLSX 140432
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1131 PM CDT TUE SEP 13 2005
MOC055-071-140441-
/O.EXP.KLSX.SV.W.0249.000000T0000Z-050914T0430Z/
CRAWFORD MO-FRANKLIN MO-
1131 PM CDT TUE SEP 13 2005
...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN AND CRAWFORD COUNTIES
HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED SLIGHTLY
AND NO LONGER APPEARED TO BE SEVERE. HEAVY RAIN...FREQUENT
LIGHTNING AND STRONG GUSTY WINDS ARE STILL POSSIBLE WITH THE STORMS
DURING THE NEXT HOUR.
LAT...LON 3863 9137 3829 9138 3782 9154 3772 9125
3777 9112 3820 9107 3822 9080 3857 9073
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 3:35 PM CDT, 7 hours 13 minutes earlier.
Area forecast discussion, Sep 13, 3:35 PM CDT, 7 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 335 PM CDT TUE SEP 13 2005 .DISCUSSION...PRETTY BUSY AROUND HERE WITH WATCH IN EFFECT BUT IT LOOKS LIKE AMS OVR OUR AREA WILL CONTINUE TO DESTABLIZE AS THE SHORT WAVE APPROACHES AND CDFNT MOVES OUR WAY. SWLY FLOW ALOFT WILL CONTINUE TO INCREASE THE NEXT FEW HOURS AND SVRL THUNDERSTORMS ARE DEVELOPING FM LAKE OF THE OZARKS SOUTHWEST WITH A COUPLE OF THEM ALREADY REACHING SUPERCELL STATUS. LOOK FOR ACTIVITY TO CONTINUE TO INCREASE THROUGH THE EVENING. TSTM WATCH 783 IN EFFECT UNTIL 10 PM THIS EVENING FOR CENTRAL MISSOURI AND WOULD NOT BE SURPRISED TO SEE ANOTHER WATCH FURTHER EAST LATER THIS AFTERNOON. IN LONGER RANGE CDFNT WILL MOVE SOUTHEAST THROUGH THE AREA AND SLOW OR STALL TO THE SOUTH. THEN SOME OVERRUNNING IS POSSIBLE ALG/N OF THE FNT THURSDAY/THURSDAY NIGHT. ETA HAS REALLY BIT THE BULLET AND CREATES HEAVY RAIN OVR OUR AREA. IT IS THE ODD MAN OUT HOWEVER AND AT THIS POINT WILL FCST CHC POPS FOR SRN PTN OF THE COUNTY AREA AND WAIT FOR FURTHER MODEL DATA TO LIFT IT ANY FURTHER NORTH. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && PEDIGO
Hazardous weather outlook, Sep 13, 7:25 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 725 PM CDT TUE SEP 13 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 725 PM CDT TUE SEP 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT THAT WILL MOVE SOUTHEASTWARD INTO THE UNSTABLE AIR OVER THE REGION. A FEW OF THESE STORMS MAY PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE COLD FRONT WILL BECOME STATIONARY JUST SOUTH OF MISSOURI... CAUSING A CONTINUED CHANCE OF THUNDERSTORMS OVER MOST OF THE REGION INTO THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AS ANOTHER STORM SYSTEM MOVES ACROSS THE MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Local storm report, Sep 13, 8:57 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
857 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL EMDEN 39.80N 91.86W
09/13/2005 0.88 INCH SHELBY MO BROADCAST MEDIA
&&
PEDIGOSpecial weather statement, Sep 13, 9:06 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 906 PM CDT TUE SEP 13 2005 MOZ041>042-047>051-059-072-140315- AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-GASCONADE-MONITEAU- MONTGOMERY-OSAGE- 906 PM CDT TUE SEP 13 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 783 FOR THE FOLLOWING AREA... IN MISSOURI THIS CANCELS 9 COUNTIES IN CENTRAL MISSOURI AUDRAIN... BOONE... CALLAWAY... COLE... MONITEAU... OSAGE... IN EAST CENTRAL MISSOURI CRAWFORD... GASCONADE... MONTGOMERY... THIS INCLUDES THE CITIES OF...COLUMBIA... JEFFERSON CITY AND MEXICO.
Local storm report, Sep 13, 9:09 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
909 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST STEELVILLE 37.97N 91.36W
09/13/2005 0 MPH CRAWFORD MO LAW ENFORCEMENT
LARGE TREES DOWN BLOCKING STREETS IN TOWN
&&
PEDIGOLocal storm report, Sep 13, 9:14 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
914 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG CALIFORNIA 38.63N 92.57W
09/13/2005 MONITEAU MO LAW ENFORCEMENT
A FEW VERY LARGE TREES DOWN IN CALIFORNIA BLOCKING ROADS.
&&
PEDIGOLocal storm report, Sep 13, 9:19 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
919 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG 5 S CALIFORNIA 38.56N 92.57W
09/13/2005 MONITEAU MO LAW ENFORCEMENT
SEVERAL LARGE TREES DOWN 5 SOUTH OF CALIFORNIA BLOCKING
HIGHWAY 87.
&&
PEDIGOLocal storm report, Sep 13, 10:14 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1014 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST LINN 38.48N 91.84W
09/13/2005 0 MPH OSAGE MO FIRE DEPT/RESCUE
GUSTS TO 60 MPH
&&
PEDIGOThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 7:44 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Francois | 54 min |
| Sep 13, 7:55 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Shelby | 50 min |
| Sep 13, 8:22 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 23 min |
| Sep 13, 8:41 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 49 min |
| Sep 13, 8:51 PM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 39 min |
| Sep 13, 9:15 PM CDT | Severe Thunderstorm Warning | LSX | Cole | 45 min |
| Sep 13, 9:38 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Osage | 52 min |
| Sep 13, 10:15 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.